# SDR 95ZZZX2637

- Difficulty date: May 9, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N555MY
- Make and model: Cessna 421B
- Aircraft serial: 4210886
- System (JASC): 2721 · Rudder Tab Control System
- Part: Jackscrew
- Part number: 51152121
- Condition: Broken
- Location: Rudder Tab
- Part time: 3,334 hours
- Stage of operation: AP
- Nature of condition: E, F
- Precautionary procedure: O

## Discrepancy

WHILE ON FINAL APPROACH JUST BEFORE TOUCH-DOWN, PILOT REPORTED SLIGHT OSCILLATION IN RUDDER PEDALS AND A STRANGE VIBRATION TOWARD REAR OF ACFT.  PRELIMINARY INVESTIGATION REVEALED RUDDER TRIM TAB HAD BECOME DISCONNECTED FROM THE ACTUATOR AT SOME POINT.  FURTHER INVESTIGATION REVEALED RUDDER TRIM TAB ACTUATOR JACKSCREW HAD BROKEN WHERE THE THREADS BEGIN AND THE UNTHREADED PORTION WAS SEVERELY BENT.  SUSPSECT CAUSE IS THAT REPEATED GROUND HANDLINGS WITH RUDDER GUSTLOCK INSTALLED PUT UNDUE FORCE AGAINST THIS PART, AS THE RUDDER GUSTLOCK ONLY ENGAGES RUDDER TAB, NOT THE RUDDER.
